Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Maximality of sums of two maximal monotone operators


Author: Jonathan M. Borwein
Journal: Proc. Amer. Math. Soc. 134 (2006), 2951-2955
MSC (2000): Primary 47H05, 46N10, 46A22
Published electronically: May 1, 2006
MathSciNet review: 2231619
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We use methods from convex analysis, relying on an ingenious function of Simon Fitzpatrick, to prove maximality of the sum of two maximal monotone operators on reflexive Banach space under weak transversality conditions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H05, 46N10, 46A22

Retrieve articles in all journals with MSC (2000): 47H05, 46N10, 46A22


Additional Information

Jonathan M. Borwein
Affiliation: Faculty of Computer Science, Dalhousie University, Halifax, Nova Scotia, Canada
Email: jborwein@cs.dal.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08323-7
PII: S 0002-9939(06)08323-7
Keywords: Monotone operators, convex analysis, Sandwich theorem, Fenchel duality, sum theorem
Received by editor(s): January 22, 2005
Received by editor(s) in revised form: April 27, 2005
Published electronically: May 1, 2006
Additional Notes: This research was supported by NSERC and by the Canada Research Chair Program.
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.